| Model Number |
M00558400 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/05/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter address: street: (b)(6).(b)(4).
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the nipple mouth during procedure an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure, when the physician used a little bit of pressure for a few seconds, the balloon was burst.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported stable.
Additional Manufacturer Narrative
Block e1: initial reporter address: street: (b)(6).Block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation results: the returned cre wireguided dilatation balloon was analyzed and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the proximal section of the balloon.Microscopic inspection found the balloon had a pinhole located approximately 50mm from the tip.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The pinhole found could have been interpreted by the customer as the reported event of balloon burst.The pinhole found in the balloon is likely to have occurred due to factors encountered during the procedure: excess pressure, interaction with other devices, or anatomical conditions.It is possible that factors encountered during the procedure, such as the interaction with any surface during the procedure could create friction on the balloon and cause a pinhole.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
Event or Problem Description